Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 23, NWS Riverton, WY

June 8, 2012Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Jun 8, 2012, 9:19 PM MDT for Sweetwater County, Wyoming. It took effect at Jun 9, 2012, 2:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 8, 2012, 9:19 PM MDT (03:19 UTC)
In effect from
Jun 9, 2012, 2:00 PM MDT
Expired
Jun 9, 2012, 2:15 AM MDT
In force
Issued by
NWS Riverton, WY

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
3853 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS75 KRIW 090319
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
919 PM MDT FRI JUN 8 2012

...HIGH WIND WATCH FOR SWEETWATER COUNTY SATURDAY AFTERNOON AND EVENING...

.A STRONG LATE SPRING STORM SYSTEM WILL AFFECT THE COWBOY STATE
THIS WEEKEND. THE ASSOCIATED STRONG COLD FRONT WILL MOVE ACROSS
SWEETWATER COUNTY SATURDAY AFTERNOON INTO SATURDAY EVENING. A
VERY TIGHT PRESSURE GRADIENT IN WAKE OF THIS FRONT COULD RESULT IN
VERY STRONG WEST WINDS DEVELOPING. AHEAD OF THE FRONT...STRONG
SOUTHWEST WINDS ARE EXPECTED.

WYZ028>030-091515-
/O.NEW.KRIW.HW.A.0023.120609T2000Z-120610T0400Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
919 PM MDT FRI JUN 8 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD
  OF A COLD FRONT SATURDAY AFTERNOON...WITH POSSIBLY EVEN STRONGER
  WEST WINDS IN WAKE OF THE FRONT SATURDAY AFTERNOON INTO
  SATURDAY EVENING.

* WIND...SOUTHWEST 30 TO 40 MPH...BECOMING WEST 30 TO 40 MPH. A
  FEW GUSTS TO NEAR 60 MPH ARE POSSIBLE.

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS. RESIDENTS SHOULD TAKE PRECAUTIONS TO
  SECURE ANY LOOSE OUTDOOR ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

21
1 follow-up statement
997 
WWUS75 KRIW 090815
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
215 AM MDT SAT JUN 9 2012

...HIGH WIND WARNING FOR SWEETWATER COUNTY THIS AFTERNOON AND
EVENING...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY
MORNING...

.A STRONG LATE SPRING STORM SYSTEM WILL AFFECT THE COWBOY STATE
THIS WEEKEND. THE ASSOCIATED STRONG COLD FRONT WILL MOVE ACROSS
SWEETWATER COUNTY THIS AFTERNOON INTO THE EVENING. A
VERY TIGHT PRESSURE GRADIENT IN WAKE OF THIS FRONT COULD RESULT
IN VERY STRONG WEST WINDS DEVELOPING. AHEAD OF THE FRONT...STRONG
SOUTHWEST WINDS ARE EXPECTED. THE WINDS WILL DROP OFF QUICKLY
TONIGHT ALLOWING COLD AIR TO POOL IN THE LOWER ELEVATIONS...WHICH
COULD CAUSE FREEZING TEMPERATURES TO SETTLE IN FOR A FEW HOURS
EARLY SUNDAY MORNING IN AREAS THAT HAVE ALREADY BEGUN THEIR
GROWING SEASON. 

WYZ028>030-092030-
/O.UPG.KRIW.HW.A.0023.120609T2000Z-120610T0400Z/
/O.NEW.KRIW.HW.W.0024.120609T2000Z-120610T0400Z/
/O.NEW.KRIW.FZ.A.0001.120610T0800Z-120610T1500Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
215 AM MDT SAT JUN 9 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS
FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD
  OF A COLD FRONT THIS AFTERNOON...WITH POSSIBLY EVEN STRONGER
  WEST WINDS IN WAKE OF THE FRONT LATE THIS AFTERNOON INTO
  SATURDAY EVENING. THE WINDS WILL TAPER OFF THROUGH THE
  EVENING...BECOMING LIGHT OVERNIGHT WHICH MAY RESULT IN FREEZING
  TEMPERATURES IN THE LOWER ELEVATIONS EARLY SUNDAY MORNING.

* WIND...SOUTHWEST 30 TO 40 MPH...BECOMING WEST 30 TO 40 MPH. A 
  FEW GUSTS TO NEAR 60 MPH ARE POSSIBLE. 

* IMPACTS...TRAVEL COULD BECOME DIFFICULT ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADS. RESIDENTS SHOULD TAKE PRECAUTIONS TO
  SECURE ANY LOOSE OUTDOOR ITEMS AND SHOULD TAKE STEPS TO PROTECT
  ANY VEGETATION SENSITIVE TO FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jun 8, 3:09 PM MDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 8, 3:09 PM MDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT FRI JUN 8 2012

.SHORT TERM...TONIGHT THROUGH MONDAY

HE SOUTH AND EAST WILL HAVE STRONG WINDS AND VERY LOW RELATIVE
HUMIDITY THIS EVENING AND AGAIN SATURDAY AFTERNOON.  A PACIFIC
LOW PRESSURE TROUGH MOVING ACROSS THE PACIFIC NORTHWEST TOWARDS
WESTERN WYOMING WILL SPREAD COLDER TEMPERATURES AND INCREASING
SHOWERS ACROSS THE WEST AND NORTH TONIGHT AND SATURDAY. THE COLD
FRONT WILL PUSH THROUGH THE AREA SATURDAY EVENING WITH STRONG WINDS
SHIFTING TO THE NORTH NORTHWEST. THE COLD FRONT WILL BRING
PRECIPITATION TO THE NORTH AND WEST WITH SNOW LIKELY ABOVE 7000
FEET AT NIGHT. TEMPERATURES WILL BE 25 TO 30 DEGREES COLDER
SATURDAY NIGHT AND SUNDAY.  FREEZING TEMPERATURES WILL BE OBSERVED
ACROSS THE MOUNTAINS AND WEST SUNDAY MORNING AND MONDAY MORNING.
SOME AREAS WILL DROP TO THE MID 20S IN THE WEST.  MOST AREAS EAST
OF THE CONTINENTAL DIVIDE WILL HAVE LOWS IN THE MID TO UPPER 30S.
TEMPERATURES WILL BEGIN TO WARM MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

FLAT RIDGE DEVELOPING EARLY IN THE EXTENDED PERIOD WILL KEEP MOST OF
THE CWA DRY TUESDAY.  A FEW SHOWERS COULD DEVELOP DURING THE
AFTERNOON OVER THE FAR NORTH AS A SERIES OF WEAK DISTURBANCES WORK
THEIR WAY ACROSS MONTANA AND SOUTHERN CANADA. A STRENGTHENING UPPER
LEVEL LOW PRESSURE SYSTEM OVER THE GULF OF ALASKA WILL SLIDE DOWN
THE BC COAST WEDNESDAY NIGHT VEERING UPPER FLOW TO THE SOUTHWEST
OVER THE INTER MOUNTAIN WEST.  A WARMING TREND IS EXPECTED FROM
TUESDAY THROUGH THURSDAY UNDER THE RIDGE.  FRIDAY SHOULD BE A BIT
COOLER AS THE THERMAL RIDGE BEGINS TO MOVE OFF TO THE EAST UNDER THE
INFLUENCE OF THE DIGGING PACIFIC TROUGH.  AN INCREASED CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS IS POSSIBLE A DISTURBANCE AHEAD
OF THE TROUGH MOVES TOWARD NORTHWEST WYOMING.

&&

.AVIATION.../00Z ISSUANCE/

BREEZY TO WINDY CONDITIONS WILL CONTINUE AREA WIDE THROUGH 10Z WITH
THE GREATEST WIND ALONG RIDGE TOPS AND IN THE VALLEYS EAST OF THE
CONTINENTAL DIVIDE. THIS WILL BRING GUSTY WIND TO ALL TERMINALS EAST
OF THE DIVIDE. A COLD FRONT WILL MOVE INTO NORTHWEST WYOMING AFTER
00Z BRINGING LOWERING CIGS AND INCREASED SHOWERS. MVFR/IFR
CONDITIONS WILL DEVELOP IN THE WEST WITH THE FRONT WITH THE LOWEST
CIGS BETWEEN 04 AND 09Z AROUND KJAC AND KAFO. AFTER THIS TIME
SHOWERS WILL SPREAD EAST AND SOUTHWARD AFFECTING KCOD AND PERHAPS
KPNA.

TIMING OF THE COLD FRONT BEYOND 12Z WILL BE DIFFICULT AS IT MAY
STALL OUT OR RETREAT TO THE NORTH FOR A BRIEF PERIOD. THE FRONT
SHOULD MOVE SOUTH AND EASTWARD AGAIN REACHING ALL TERMINALS WITH
THE POSSIBLE EXCEPTION OF KCPR BY 18Z. WIND WILL BE THE PRIMARY
CONCERN EAST OF THE DIVIDE. LOW LEVEL WIND MAY REMAIN MIXED
THROUGH THE NIGHT BUT IF THEY DONT...LLWS WILL DEVELOP
PARTICULARLY IN THE WIND RIVER BASIN BETWEEN 10Z AND 16Z.

&&

.FIRE WEATHER...

RED FLAG WARNING FOR ZONES 279...280...281 AND 285...PLEASE SEE
RFWRIW AND FWFRIW FOR DETAILS.

THE SOUTH AND EAST WILL HAVE STRONG WINDS AND VERY LOW RELATIVE
HUMIDITY THIS EVENING AND AGAIN SATURDAY AFTERNOON.  A PACIFIC
LOW PRESSURE TROUGH MOVING ACROSS THE PACIFIC NORTHWEST TOWARDS
WESTERN WYOMING WILL SPREAD COLDER TEMPERATURES AND INCREASING
SHOWERS ACROSS THE WEST AND NORTH TONIGHT AND SATURDAY. THE COLD
FRONT WILL PUSH THROUGH THE AREA SATURDAY EVENING WITH STRONG WINDS
SHIFTING TO THE NORTH NORTHWEST. THE COLD FRONT WILL BRING IN MUCH
HIGHER RELATIVE HUMIDITY WITH MUCH OF THE NORTH RECEIVING
PRECIPITATION WITH SNOW LIKELY ABOVE 7000 FEET AT NIGHT.
TEMPERATURES WILL BE 25 TO 30 DEGREES COLDER SATURDAY NIGHT AND
SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM MDT SATURDAY WYZ279-280.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING WYZ281-285.

&&

SHORT TERM...C.BAKER
LONG TERM...BERC
AVIATION...BERC
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 8, 10:35 AM MDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1035 AM MDT FRI JUN 8 2012

WYZ001>020-022>030-091100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1035 AM MDT FRI JUN 8 2012

...RED FLAG WARNING FOR PORTIONS OF EASTERN AND CENTRAL WYOMING
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY DRY...HOT AND WINDY TODAY ACROSS MUCH OF CENTRAL AND EASTERN
WYOMING...LEADING TO HIGH FIRE DANGER ACROSS THE SOUTHERN BIGHORNS...
JOHNSON AND NATRONA COUNTIES AS WELL AS MUCH OF SWEETWATER COUNTY.
ANY FIRES THAT ARE IGNITED OUTDOORS COULD QUICKLY BECOME OUT OF
CONTROL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS.  A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE WITH DAMAGING WIND.  ACCUMULATING
SNOW POSSIBLE IN NORTHERN MOUNTAINS ABOVE 8000 FEET SATURDAY
NIGHT.

TUESDAY THROUGH THURSDAY...SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS NORTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 8, 5:29 PM MDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
529 PM MDT FRI JUN 8 2012

WYZ001-090200-
YELLOWSTONE NATIONAL PARK-
529 PM MDT FRI JUN 8 2012

THROUGH THE EVENING...SCATTERED RAIN SHOWERS WILL DEVELOP AND
MOVE NORTHEAST ACROSS YELLOWSTONE NATIONAL PARK. THE SHOWER ACTIVITY
IS EXPECTED TO BECOME MORE WIDESPREAD BETWEEN 7 PM AND 10 PM...AND
COULD LAST ON AND OFF THROUGH MUCH OF THE NIGHT. A FEW THUNDERSTORMS
ARE ALSO POSSIBLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IF YOU HEAR THUNDER.
SNOW LEVELS ARE EXPECTED TO DROP TO AROUND 9000 FEET BY MIDNIGHT...
AND THEN TO AROUND 8000 FEET BY SUNRISE SATURDAY. ALTHOUGH MOST ROADS
WILL REMAIN WET OVERNIGHT...MOUNTAIN PASSES INCLUDING DUNRAVEN
PASS COULD BECOME SLICK WITH SNOW AFTER MIDNIGHT.

21
Special weather statement, Jun 8, 9:18 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
918 PM MDT FRI JUN 8 2012

WYZ001>020-022>030-100300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
918 PM MDT FRI JUN 8 2012

...A STRONG COLD FRONT WILL MOVE THROUGH WYOMING THIS WEEKEND...

A STRONG COLD FRONT WILL MOVE INTO WESTERN WYOMING SATURDAY BRINGING
MUCH COLDER AND WETTER CONDITIONS ACROSS THE AREA THIS WEEKEND. THIS
INCLUDES AREAS SUCH AS YELLOWSTONE AND GRAND TETON NATIONAL PARKS.
DAYTIME HIGH TEMPERATURES WILL BE IN THE LOW TO MID 40'S IN THE
MOUNTAINS...WITH LOW TO MID 50'S IN THE VALLEYS. NIGHTTIME LOWS WILL
DROP INTO THE MID 20'S IN THE MOUNTAINS...AND TO JUST BELOW FREEZING
IN THE VALLEYS. THE FRONT WILL MOVE THROUGH THE REST OF THE STATE ON
SATURDAY NIGHT.

WETTER CONDITIONS WILL ACCOMPANY THIS FRONT ACROSS THE NORTH AND
THE WEST...WITH SNOWFALL OF UP 6 INCHES POSSIBLE ACROSS THE MOUNTAINS
BY LATE SUNDAY...WITH LESSER AMOUNTS IN VALLEY LOCATIONS. SNOW
ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT IN VALLEY LOCATIONS DUE TO
WARM GROUND TEMPERATURES.

ADDITIONALLY...WINDS WILL BEGIN TO INCREASE OUT OF THE SOUTHWEST
AHEAD OF THE FRONT ON SATURDAY AND WILL THEN SHIFT TO THE WEST-
NORTHWEST AND WILL REMAIN STRONG THROUGH THE EVENING HOURS...
ESPECIALLY EAST OF THE DIVIDE. ONCE THE WINDS CEASE AND THE COLD AIR
SETTLES IN...TEMPERATURES WILL PLUMMET IN VALLEY LOCATIONS FALLING
BELOW FREEZING IN MANY AREAS OF THE SOUTH AND WEST SATURDAY NIGHT
INTO SUNDAY MORNING. THE FALLING TEMPERATURES COULD CAUSE DAMAGE TO
VEGETATION ACROSS SWEETWATER COUNTY...THE UPPER GREEN RIVER BASIN...
THE UPPER WIND RIVER BASIN...STAR VALLEY...JACKSON HOLE AND OTHER
VALLEYS OF THE WEST.

THOSE WITH OUTDOOR PLANS SHOULD BE PREPARED FOR MUCH COLDER
TEMPERATURES AND TAKE CARE ON AREA ROADWAYS AS HAZARDOUS DRIVING
CONDITIONS MAY DEVELOP...ESPECIALLY OVER HIGHER ELEVATION PASSES.

19

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:15 AM MDTFreeze WatchRIWSweetwater12 hr
Jun 9, 2:15 AM MDTHigh Wind WarningRIWSweetwater18 hr
Jun 9, 5:02 PM MDTSpecial Weather StatementRIWJohnson43 min
Jun 9, 5:31 PM MDTSpecial Weather StatementRIWJohnson29 min
Jun 9, 5:51 PM MDTSpecial Weather StatementRIWJohnson24 min

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.